MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. 3DMAX LIGHT; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. 3DMAX LIGHT; SURGICAL MESH
Catalog Number 0117320
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Hernia (2240)
Date of Event 01/15/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided by patient's attorney: (b)(6) 2013 - patient was diagnosed with right inguinal hernia and inguinodynia thereby underwent open repair with the implant of perfix plug onlay patch (device #1).Per operative notes, "a long large tubular portion of lipoma of a cord trapped in tissue was dissected.The scars were lysed.The perfix plug onlay patch was only used and secured apically to the lacunar ligament and sutured." (note: the plug portion of perfix plug was not implanted during the procedure).(b)(6) 2015 - patient was diagnosed with recurrent right inguinal hernia and right groin pain thereby underwent open repair with the explant of perfix plug onlay patch (device #1) and implant of 3dmax light mesh (device #2).Per operative notes, "the external oblique fascia was adherent to the previously placed mesh and was dissected off.The mesh was dissected from the inguinal floor.The small fat containing hernia was closed with suture and the inguinal floor was repaired.A 3dmax light mesh (device #2) was placed in the inguinal floor and tacked." (b)(6) 2016 - patient was diagnosed with bilateral direct inguinal hernia thereby underwent robotic assisted laparoscopic hernia repair with implant of two bard flat mesh (device #3 & #4).Per operative notes, "a small recurrent right direct hernia was noted.Similar findings noted on left side.Two bard flat mesh (device #3 & #4) was split, trimmed at corners and sutured." (note: there was no mention/visualization of the previously placed 3dmax light mesh (device #2) during this procedure).Attorney alleged that the patient had nerve damage, pain, hernia recurrence, loss of testicles, mesh excision surgery and emotional injuries.
 
Additional Manufacturer Narrative
Based on the information provided, no conclusions can be made.Per medical records review, about 8 months post implant of 3dmax light, patient was diagnosed with hernia recurrence thereby underwent revision surgery.The instructions-for-use supplied with the device list hernia recurrence as a possible complication.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Note, the manufacturing date (15-dec-2014) is considered to be a best estimate.This emdr represents the 3dmax light (device #2).An additional supplemental emdr was submitted to represent the perfix plug (onlay patch - device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.

Brand Name
3DMAX LIGHT
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key21064579
Report Number1213643-2024-094867
Device Sequence Number3279111
Product Code FTL
UDI-Device Identifier00801741031052
UDI-Public(01)00801741031052(17)191128(10)HUYL0164
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K091659
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2019
Device Catalogue Number0117320
Device Lot NumberHUYL0164
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/11/2024
Initial Report FDA Received Date01/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/15/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age32 YR
Patient SexMale
Patient Weight93 KG